Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 29, 2021, 9:02 PM CDT for Clay County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 9:02 PM CDT (02:02 UTC)
- Expired
- Jun 29, 2021, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
983 WWUS83 KILX 300202 SPSILX Special Weather Statement National Weather Service Lincoln IL 902 PM CDT Tue Jun 29 2021 ILZ071-300245- Clay- 902 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 945 PM CDT... At 901 PM CDT, trained weather spotters reported a strong thunderstorm near Flora, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Dime size hail was reported in Xenia as the storm passed. Locations impacted include... Flora, Louisville, Clay City, Bible Grove and Sailor Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 3861 8862 3872 8868 3890 8843 3869 8829 TIME...MOT...LOC 0201Z 236DEG 21KT 3870 8857 $$ Geelhart
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 7:57 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 29, 7:57 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 757 PM CDT Tue Jun 29 2021 .SYNOPSIS... Issued at 757 PM CDT Tue Jun 29 2021 We have a couple more days of periodic showers and thunderstorms on tap, with locally heavy rain remaining a concern. Areas south of a Jacksonville to Danville line stand the best chance of seeing a widespread heavy rain. This wet and humid weather pattern will finally break down late in the week, and the upcoming holiday weekend looks cooler, less humid, and dry. && .UPDATE... Issued at 757 PM CDT Tue Jun 29 2021 A number of outflow boundaries are evident on radar early this evening, and several storms have formed along them. A recent storm that went across Springfield produced 1 to 2 inches in less than an hour over parts of the area. Most of the evening thunderstorm activity has been near and south of I-72, with light showers to the north. While activity wanes, there doesn't really appear to be a solid period of dry conditions coming up overnight, so 30-40% PoP's will be maintained overnight. The flash flood watch was allowed to expire at 7 pm, with the flood threat diminishing as we get past sunset. Some consideration may be needed for another watch for Wednesday and Thursday, but any decisions will hold off until after the upcoming evening model runs can be analyzed. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 354 PM CDT Tue Jun 29 2021 Widely scattered thunderstorms are in place across central IL this afternoon, with a messy pattern of weak forcing responsible for the scattered nature of thunderstorms. An outflow boundary washing out in east central IL was responsible for some of the first storms, but additional weak boundaries have developed some thunderstorms as well. Strongest shear is toward northern IL where effective bulk shear around 30 kts is noted, while there is a corridor of around 3000 J/kg MLCAPE broadly around I-55 to I-57. Overlap of forcing, instability, and shear generally aligns with SPC's marginal risk area in northeast IL, mainly for downburst wind potential. With loss of diurnal heating overnight, activity should diminish this evening into overnight. Another disturbance is likely toward morning moving out of northern Missouri and should bring an increase in shower and thunderstorm activity. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 354 PM CDT Tue Jun 29 2021 Late Wednesday into Wednesday night the frontal zone stalled to the north/northwest should push southward into and across central IL. Meanwhile, strongest instability looks to slip southeastward into southern IL. As the front slowly moves southward, shower activity should continue into Thursday, then gradually diminish from the north later Thursday. Behind the front cooler and much drier air arrives in central IL Thursday night through the weekend, with dewpoints in the 50s expected, and highs dropping to upper 70s Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 630 PM CDT Tue Jun 29 2021 Thunderstorms have been widely scattered and it has been difficult to pin down anything other than a VCTS mention, but with recent development near KSPI, will include a TEMPO period there for brief MVFR/IFR visibility in heavy rain. Elsewhere, much of the thunder has been waning as we get into early evening. Additional thunderstorm development is expected by midday across central Illinois. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Geelhart SHORT TERM...37 LONG TERM...37 AVIATION...Geelhart
Hazardous weather outlook, Jun 29, 3:27 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 327 PM CDT Tue Jun 29 2021 ILZ043>046-053-055-057-302030- Champaign-De Witt-Douglas-Edgar-Macon-Piatt-Vermilion- 327 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Strong to isolated severe thunderstorms are possible through tonight. A few of these storms may produce locally damaging winds and heavy rain. Minor flooding will continue along portions of the Sangamon River near Monticello. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are possible Wednesday through Thursday. The potential for widespread severe weather is low. However, locally heavy rain will be possible. Minor flooding will continue along portions of the Sangamon River near Monticello through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into this evening. Rainfall reports are appreciated. ILZ030-031-038-302030- Marshall-McLean-Woodford- 327 PM CDT Tue Jun 29 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Strong to isolated severe thunderstorms are possible through tonight. A few of these storms may produce locally damaging winds and heavy rain. Due to recent heavy rains and flooding, renewed flooding may result, especially east of the Illinois River Valley. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are possible Wednesday through Thursday. The potential for widespread severe weather is low. However, locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into this evening. Rainfall and flooding reports are appreciated. ILZ027>029-036-037-040>042-047>051-302030- Cass-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-Sangamon- Schuyler-Scott-Stark-Tazewell- 327 PM CDT Tue Jun 29 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Periods of showers and thunderstorms are expected through tonight. These storms are not expected to be severe, but heavy rain and localized flooding will be possible. Moderate flooding will develop along the Sangamon in Chandlerville tonight and at Oakford on Wednesday. The Salt Creek near Greenview will fall from moderate to minor flooding tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are possible Wednesday through Thursday. The potential for widespread severe weather is low. However, locally heavy rain will be possible. Flooding will continue along portions of the Sangamon River from Oakford downstream and Salt Creek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, rainfall and flooding reports would be greatly appreciated. ILZ052-054-056-061>063-066>068-071>073-302030- Christian-Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper- Lawrence-Moultrie-Richland-Shelby- 327 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through tonight. A few of these storms may produce gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are possible Wednesday through Thursday. A few strong to severe storms are possible Wednesday afternoon and evening. Damaging winds and heavy rainfall are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. NMB
In the hours before
Local storm report, Jun 29, 8:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND GST PANA 39.39N 89.08W
06/29/2021 E50 MPH CHRISTIAN IL PUBLIC
1-2 INCH TREE LIMB DOWN IN PANA. RELAYED VIA
SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
&&Local storm report, Jun 29, 8:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM FLOOD 1 NNE CLEAR LAKE 39.83N 89.56W
06/29/2021 SANGAMON IL FIRE DEPT/RESCUE
CAMP BUTLER ROAD CLOSED WEST OF ROSELAWN
CEMETERY.
&&Local storm report, Jun 29, 8:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
857 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM FLOOD 1 SSW RIVERTON 39.84N 89.55W
06/29/2021 SANGAMON IL FIRE DEPT/RESCUE
EASTBOUND RTE 36 IMPASSIBLE IN SEVERAL
SPOTS.
&&Local storm report, Jun 29, 8:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
858 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM FLOOD RIVERTON 39.85N 89.54W
06/29/2021 SANGAMON IL FIRE DEPT/RESCUE
CENTER PARK HAS FLOODED ACROSS 3RD ST.
&&Local storm report, Jun 29, 9:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
901 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST XENIA 38.64N 88.64W
06/29/2021 E50 MPH CLAY IL AMATEUR RADIO
SMALL TREE LIMBS DOWN IN XENIA, PEA SIZE
HAIL.
&&Special weather statement, Jun 29, 9:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 902 PM CDT Tue Jun 29 2021 ILZ071-300245- Clay- 902 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 945 PM CDT... At 901 PM CDT, trained weather spotters reported a strong thunderstorm near Flora, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Dime size hail was reported in Xenia as the storm passed. Locations impacted include... Flora, Louisville, Clay City, Bible Grove and Sailor Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 3861 8862 3872 8868 3890 8843 3869 8829 TIME...MOT...LOC 0201Z 236DEG 21KT 3870 8857 Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:57 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 6 days |
| Jun 30, 12:23 PM CDT | Areal Flood Advisory | ILX | Marshall | 2 hr |
| Jun 30, 2:29 PM CDT | Areal Flood Advisory | ILX | Marshall | 46 min |
| Jun 30, 6:08 PM CDT | Areal Flood Advisory | ILX | Knox, Marshall, Peoria, Stark, Woodford | 3 hr |
| Jun 30, 6:13 PM CDT | Areal Flood Advisory | ILX | Sangamon | 3 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.